T Nation

LabCorp Estradiol Reference # or Quest

Hello,

I was wondering what the reference # is for the preferred Labcorp etradiol test. Is it this one? Test Number: 004515 CPT Code: 82670. I can’t search out the Quest 4021 sensitive people talk about. Do I need my Doctor to prescribe that test?

Here is some background info. I’m 35. 6’ 235lbs. Not obese looking but I’m sure I’m probably in the 20’s for body fat. I’m balding pretty significantly. I don’t have a super hairy body, but I have hair on my back/chest/etc… Facial here is thick. I was diagnosed diabetic 4 years ago. I’ve been able to keep my blood sugar levels normal with lifestyle changes. I do take Metformin. Metformin helps with my high tryglycerides. I use to drink heavily. I quit drinking a couple of years ago.

I’ve been on TRT since July 2012. Started at 100mg a week. I was injecting .5ml IM once a week. I did that until July 2013. I then started injecting .6ml once a week. About a month ago, I started splitting it into two doses and injecting SubQ. I liked it at first. Also, I was taking .25mg Adex EOD. As soon as I started that protocol, I felt great. My libido was great.

I just started injecting 70mg twice a week. I’ve been doing twice a week subq injections in the quad area with an insulin pin. Because I bumped up the Test, I increased the Adex to .25mg ED with a day break here and there. (This is all within the last week - week and a half. I’ve been having a hard time now for awhile trying to keep my estrogen dialed in.

Although, for a long time on the once a week injection with .5mg - .75mg a week Adex I didn’t have too much troubles with achieving or maintaining erections. Some libido and erectile strength would vanish when I take a break from HCG. I haven’t been doing a good job keeping exact records. I’m definitely going to keep a log. The last month or so, I’ve been feeling a little panicky with a lot of anxiety. I have been going through a stressful breakup, so, I’m assuming it’s mostly over the breakup and not because of my hormone balance. I’m not completely sure though. Sometimes I just feel a little anxiety in my heart and brain.

My Doctor followed the TRT protocol to the T pretty much. He has been upping it slowly. At first, he started me on 2mg adex a week. I never really followed that program though after reading information here.

My first lab results about 5 months after starting TRT.

Total T - 875ng/dL
Free T - 200pg/mL
BioAvailT- 500ng/dL
SHBG - 15nmol/L
Albumin - 5g/dL
E2 - 71pg/mL (from the Quest ultrasensitive)

On July 2013,(I took the lab at right before next injection.) I had these results from Quest:

Estradiol Ultrasensitive - 11(I know now from reading to not use this lab)
DHT - 31
Total T - 606
BioAVailT- 323.7ng/dl
Free T - 139.7pg/ml
SHBG - 15

Jan 2014 (took the lab 1 day before next injection - on the twice a week schedule)

Estradiol Ultrasens. - 12pg/ml
DHT - 54ng/dl
Total T - 688
BioAvailT-390.2ng/dL
Free T - 168pg/ml
SHBG - 14

If the Estradiol Ultrasensitive labs are inaccurate. Also, it looks like the E2 ultrasensitive picked up the first high reading. I don’t remember feeling overly moody. I think I was starting to get some anxiety/panic attacks at times. Back to this week. I can’t tell if I’m high or low. I quit taking any Adex for 3-4 days. I didn’t wake up with wood but got a little wood this morning after waking up. Later I masturbated and achieved a hard to sustain, weak erection and orgasmed easily.

Should I continue to stay off the Adex until I can’t get an erection at all or to see if I go through the “sweet spot?” How long should I wait? Then start dosing .25mg eod?

Stop adex for 5-6 days then resume at 1/4mg per week in divided doses. You need to get or make [use vodka] a liquid product and dispense by the drop after determining drops per ml. If 1mg/ml and 28 drops per ml, 2 drops EOD would be the dose.

You appear to be an anastrozole over-responder.

If you change your T dose, your anastrozole dose would then need to be adjusted, once you get dialed in.

If you get your E2 right you could expect to feel that, but perhaps not under you current situation.

Thanks for your reply KSman. I have a few questions if you don’t mind. Also, I added a little more background information on my previous post and my first lab after starting TRT.

  1. Is the Quest Ultrasensitive that my Doc has been ordering considered good now? I’ve seen in other articles (including yours I believe) that the test is highly inaccurate. I do believe my first labs 6months following the start of TRT came back with a fairly high estradiol level. That’s when he started prescribing Adex. I’ll have to get the lab results to see if he used the Quest Ultrasensitive.

  2. My Doc prescribed Adex pills. 1mg pill. I can get them to 1/4mg pretty easily. I would have to chop them up with a razor to get them that much smaller.

  3. I have had this question in my mind for awhile. I don’t regularly wake up with wood, and haven’t on TRT or before. I have hit the “sweet spot” before. Do pee hard on’s count? When I wake up with a hard on but have to pee too. Lol. Sorry if it’s a silly question.

It’s been about 4-5 days since I’ve taken Adex. Should I start taking the small amounts to prevent going high real quick? Will it swing the other way fast?

Thanks for your help. Also, I hope I’m not a Low SHBG guy. My SHBG has been consistently at 15, 15, and 14. I don’t know if you can tell from my lab results. I don’t exactly remember what my dosage and frequency was for the first set. (either .5ml every 5 days or every 7days.) I don’t remember when I got the lab test in relation to my last injection. I started out overly paranoid about leaving a paper trail, etc… I’m getting too old to worry about it. I’ll start keeping accurate logs. I took the second set right before my next injection when I was on a weekly or five day injection. (I can’t remember). The third set was about 24 hourish before my next injection after being on an bi-weekly routine for about a week or two.

Also, I got a temporary decently strong erection for a little bit this afternoon. I feel a little more tingly or something in my penis. I guess I’m going the right direction. (toward higher e2.)

Thanks for your help.